Can Juvederm Cause Permanent Disfiguration? (photo)
- Asked by MsFrancineFishpaw
- 11 months ago
Had my usual Juvederm Plus,however, right after the injection (upper cheeks and lips) i bruised then my WHOLE face swelled up,,turning into a jowly round face with eyes pulling downward. It's been 1 year and 2 months and some of the swelling persists, the left side of my upper lip looks swollen (swelling goes up and down), the left side of my upper cheek is swollen and noticeable when I smile (pillow face) with what looks a fat pad between on my upper cheek. Will this go away? Options? Thanks
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Juvederm and swelling
Juvederm can last a long time, but what you are describing is very unusual. There is an easy way to find out if its from Juvederm, just have your doctor inject hyaluronidase to dissolve any juvederm that persists, (assuming they know how to do this). Are you sure it was Juvederm because the scenario you describe is so unusual. You should talk to your doctor, but get a second opinion if necessary with copies of your chart to see what exactly was injected.
Very unusual reaction indeed...
hypersensitivity reactions are extraordinarily rare but may last a long time...while much of the product has been metabolized by your body, some will remain at 14 months...so trying some local hyaluronidase into your left upper lip maybe helpful but I wouldn't count on it...since the process still seems active with swelling that comes and goes, a small dose of prednisone might be helpful as long as you are aware of the potential complications of the drug...and at times a small biopsy might be rewarding...actually might show that there are tell-tale signs that the product is something other than juvederm...but as always, see your experienced doctor to get some specific direction and please let us know what's happening
Juvederm 14 months later ...
Although the pictures are hazy, I see what you are describing. The effect should have disspiated by now as the product should be degraded. But since it has not, seek another opinion. Hyaluronidase may need to be injected.
Web reference: http://www.AdvanceYourBeauty.com
Juvederm Causing Contour Irregularity
After 14 months, the Juvederm should be gone, but enzymatic degrading can be performed to assure that all is gone. If the problem persists after that, additional hyaluronidase can be injected.
Juvederm is long lasting but not permanent.
Most of the filler should be gone by now. I suggest you get another opinion. Not clear what is going on.
Permanent Disfuguration after Juvederm
I agree with the other physicians. Permanent changes to your face from Juvederm would be quite unusual. I would recommend returning to your injector to find out how much Juvederm was injected and discuss injecting hyaluronidase, an enzyme that can dissolve hyaluronic acid filler such as Juvederm.
Facial disfigurement after #Juvederm
unusual but can happen. I have treated a patient who had significant facial disfigurement after Juvederm injections and she required multiple rounds of injections to dissolve the material. I would suggest to go back to the doctor who did the injections for you and discuss your options. sometimes the longer you wait the harder it is to dissolve the filler
Can Juvederm cause permanent disfiguration?
The answer is highly unlikely. In fact I have NEVER heard of permanent changes occurring. But Juvederm has been known to last for a year or more. If you were injected unevenly the product will remain uneven for the duration. I would have a small amt of Hyaluronidase injected into the thick area on your left upper lip and massage gently. If there is still Juvederm there is should dissolve it and the lip will return to it's normal size.
Can Juvederm Cause Permanent Disfiguration?
Your description and posted photos are concerning in that HA fillers rarely cause this issue. Though possible to have an allergic residual reaction I might consider hyuralronidase injections in very low dose and amounts to affected areas.
Can Juvederm Cause Permanent Disfiguration?
This is highly unusual and might indicate an allergic reaction or a delayed hypersensitivity to some component in the Juvederm that was injected. You may want to contact Allergan and then see an allergist to determine if this is indeed an allergy. If there are any remaining lumps or nodules, you might have it biopsied for a tissue diagnosis. Of course before doing any of this, call the plastic and cosmetic surgeon that did the filler injection just to be sure it was Juvederm and not a permanent filler, like silicone, that can cause post treatment inflammation.
Web reference: http://thepalmercodeinstitute.com/juvederm.php
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.